New York, 2016Damaging Winds in New York, April 7, 2016
April 7, 2016 · NWS ALY · 25 events in 6 counties and zones
A strong cold front, accompanied by very strong winds aloft, approached the region during the afternoon on Thursday, April 7th. In the wake of a warm front, temperatures warmed above normal into the mid 50s to low 60s across much of eastern New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front, accompanied by very strong winds aloft, approached the region during the afternoon on Thursday, April 7th. In the wake of a warm front, temperatures warmed above normal into the mid 50s to low 60s across much of eastern New York. Ahead of the approaching cold front, a line of moderate to locally heavy rain showers developed during the mid to late afternoon hours and moved northeast across the Capital Region, Saratoga Region and Glens Falls area.
This line of rain showers quickly strengthened into a narrow band of heavy rainfall. Although a few lightning strikes did occur within this narrow band, most locations did not see any thunder. However, winds became very strong and gusty within the brief period of heavy rainfall and numerous trees were downed, especially in the Rotterdam, Scotia, Schenectady, Niskayuna and Glens Falls areas. Some of these trees fell on homes, vehicles, and power lines causing damage. Over 14,000 people were without power at one point on Thursday, April 7th.
The cold front swept through the region by the early evening hours, ending the threat for wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 7, 1:30 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 7, 1:30 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT THU APR 7 2016
.SYNOPSIS...
A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
REGION THIS AFTERNOON INTO EARLY FRIDAY MORNING. A STEADY RAIN WILL
OCCUR INTO TONIGHT. A SLIGHT CHANCE OF PRECIPITATION IS POSSIBLE
FROM FRIDAY NIGHT INTO THE WEEKEND WITH BELOW AVERAGE TEMPERATURES
ALSO EXPECTED.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 215 PM EDT...RAIN WAS ENCROACHING THE ENTIRE REGION
AND SOME OF THIS RAIN WAS MODERATE TO EVEN HEAVY. LOW PRESSURE
WAS FORMING TO OUR SOUTH...A LOW LEVEL JET WAS IN PLACE AND
SOME DIVERGENCE ALOFT WITH AN ENTRANCE REGION. ALL THIS
ELEMENTS WERE COMING INTO TO PLAY WHICH WILL PRODUCE
A MODERATE QUICK HITTING RAIN EVENT ACROSS THE REGION
FOR THE BALANCE OF THE AFTERNOON INTO THE EVENING HOURS.
RAINFALL RATES OF UP TO A QUARTER INCH PER HOUR HAVE BEEN NOTED
UPSTREAM SO OUR REGION CAN EXPECT AMOUNTS AS THIS HIGH.
A WARM FRONT HAS BLASTED THROUGH MUCH OF THE REGION...SENDING
TEMPERATURES THROUGH THE 50S...AND EVEN SOME LOWER 60S FROM GLENS
FALLS SOUTHWARD....A LITTLE COOLER BUT STILL AROUND 50 ACROSS THE
ADIRONDACKS.
FOR THE REST OF THE AFTERNOON EXPECT PERIODS OF RAIN...POSSIBLY
HEAVY AT TIMES...BUT CERTAINLY MODERATE. THIS RAIN COULD CAUSE
PONDING OF WATER IN POOR DRAINAGE AREAS BUT NOT RIVER FLOODING
IS EXPECTED.
A COLD FRONT WILL BEGIN WORKING INTO FROM WEST...COOLING
TEMPERATURES BACK DOWN INTO THE 40S BEFORE DARK. ELSEWHERE
RAIN WILL SLIGHTLY COOL TEMPERATURES BACK LOWER INTO THE 50S.
A SOUTH WIND 10-15...GUSTING 25-30 MPH OVER SOUTH ORIENTED VALLEYS
AND HIGHER TERRAIN...WILL EVENTUALLY SHIFT TO THE WEST.
WITH LI VALUES NEAR 0C AND CAPE BETWEEN 200-400 J/KG AS WE
APPROACH TONIGHT...VERY LIMITED INSTABILITY MAY CAUSE AN OUTSIDE
CHANCE OF A RUMBLE OF THUNDER ACROSS THE SOUTHEASTERN AREAS AS WE
WORK TOWARD THE LATE AFTERNOON AND EARLY EVENING HOURS. SPC HAS
REMOVED THE AREA FROM THE DAY GENERAL THUNDER. HIGH TEMPERATURES
TODAY WILL RANGE FROM THE UPPER 40S IN THE ADIRONDACKS TO MID AND
UPPER 50S FOR THE REST OF THE REGION. THOUGH SOME L60S ARE
POSSIBLE SOUTH AND EAST OF ALY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AS WE GO LATE THURSDAY NIGHT INTO FRIDAY MORNING...THE MAIN LOW
PRESSURE SYSTEM WILL EXIT THE REGION AND A COLD NORTHWESTERLY FLOW
WILL BRING BELOW AVERAGE TEMPERATURES BACK INTO THE REGION. SOME
LEFT OVER RAIN SHOWERS IN VALLEY LOCATIONS AND RAIN AND SNOW
SHOWERS IN THE HIGH TERRAIN ARE POSSIBLE AS THE CENTER OF THE LOW
PRESSURE SYSTEM MOVES NORTHEASTWARD OUT OF THE REGION. AS WE GO
INTO FRIDAY MORNING...SOME LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE
IN PARTS OF THE ADIRONDACKS AS TEMPERATURES WILL DROP INTO THE UPPER
20S BY FRIDAY MORNING. IN THE WAKE OF THE DEPARTING LOW PRESSURE
SYSTEM...A DEEPENING 500 HPA LEVEL NEGATIVE TILTED TROUGH WILL DIVE
SOUTHEASTWARD WITH ITS APEX NEAR THE OUTER BANKS OF NORTH CAROLINA
AS SHOWN BY THE LATEST 07/00Z PROBABILISTIC DATA BY SATURDAY. THIS
WILL SET THE STAGE FOR A STEADY FLOW OF COLD AIR INTO THE REGION
PROVIDING BELOW AVERAGE TEMPERATURES STRAIGHT THROUGH SATURDAY
NIGHT.
AS WE GO INTO THE DAY ON SATURDAY...ECMWF/GFS ARE IN AGREEMENT THAT
ROUNDING THE BASE OF THE LARGE UPPER LEVEL TROUGH OVER MOST OF THE
EASTERN U.S. WILL BE A STRIP OF 500 HPA POSITIVE VORTICITY ALONG THE
MID LEVEL BAROCLINIC ZONE ACROSS PORTIONS OF THE OHIO VALLEY INTO
THE MID ATLANTIC. AS THIS PIECE OF UPPER LEVEL ENERGY WORKS EASTWARD
IN-CONJUNCTION WITH A JET AND EMBEDDED 120-140 KT 250 HPA JET STREAK
NEAR THE DELMARVA PENINSULA...A RATHER LARGE REGION OF ASCENT AND
UPPER LEVEL DIVERGENCE SHOWS FAVORABLE SYNOPTIC LOW PRESSURE
DEVELOPMENT. WITH H850 AND H925 WIND FIELD ADVECTING COLD AIR RIGHT
TOWARD THE ATLANTIC COASTLINE...LATEST 07/00Z PROBABILISTIC DATA
SHOWS A DEVELOPING SURFACE LOW PRESSURE SYSTEM NEAR THE EAST COAST OF
NEW JERSEY BY SATURDAY AFTERNOON. SOME OTHER MODEL DATA HAVE THE
CENTER FURTHER NORTH OVER LONG ISLAND WHERE MORE QPF WOULD BE
BROUGHT INTO SOUTHERN AREAS. 925 HPA TEMPERATURES SATURDAY EVENING
WILL BE NEAR 0C ACROSS SOUTHERN AREAS SO THIS SYSTEM WILL HAVE TO BE
MONITORED FURTHER GOING INTO LATE SATURDAY NIGHT INTO SUNDAY
MORNING FOR SOME WINTRY PRECIPITATION.
OVERALL THROUGHOUT THE SHORT TERM FORECAST PERIOD...WELL BELOW
AVERAGE TEMPERATURES FOR EARLY APRIL ARE EXPECTED. HIGH TEMPERATURES
FRIDAY AND SATURDAY WILL RANGE FROM THE UPPER 20S TO LOWER 30S IN
THE ADIRONDACKS TO UPPER 30S TO MID 40S FOR THE REST OF THE REGION.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THERE IS A DECENT CONSENSUS IN ALL SOURCES OF GUIDANCE ON THE
PATTERN EVOLUTION AND TIMING OF VARIOUS FEATURES SUNDAY THROUGH
WEDNESDAY. SUNDAY LOOKS DRY AS HIGH PRESSURE BUILDS EAST AND SOUTH
OF THE REGION. WARM ADVECTION STRENGTHENS THROUGH THE DAY SUNDAY AND
SOME HIGH CLOUDS WILL LIKELY SPREAD AND THICKEN. HIGHS SUNDAY IN THE
UPPER 30S TO LOWER 40S...BUT AROUND 30 SOUTHERN ADIRONDACKS.
THE NEXT SYSTEM AND ASSOCIATED WARM FRONT APPROACHES SUNDAY NIGHT
INTO MONDAY. JUST SOME PATCHY LIGHT RAIN AND SNOW SUNDAY NIGHT OVER
OUR REGION WELL OUT AHEAD OF THE MAIN UPPER DYNAMICS AND LOW LEVEL
FORCING. STRONGER WARM ADVECTION...LOW LEVEL JET ENERGY AND
ISENTROPIC LIFT BRING INCREASING COVERAGE OF RAIN THROUGH MONDAY.
WITH THE CLOUDS AND RAIN...LIMITED WARMING...BUT STILL HIGHS IN THE
UPPER 40S TO MID 50S...SOME LOWER TO MID 40S SOUTHERN ADIRONDACKS.
THE UPPER DYNAMICS AND COLD FRONT ARE SLOW TO TRACK EAST AND THE
TIGHT BOUNDARY LAYER THERMAL GRADIENT AND ASSOCIATED FRONTOGENESIS
AND LOW LEVEL JET ENERGY TRACKS SLOWLY EAST THROUGH THE REGION
MONDAY NIGHT THROUGH TUESDAY. SO...RAIN LIKELY THROUGH TUESDAY WITH
HIGHS IN THE MID 50S TO AROUND 60...BUT SOME MID TO UPPER 40S
SOUTHERN ADIRONDACKS.
BY TUESDAY NIGHT...THE COLD FRONT SHOULD EXIT THROUGH NEW ENGLAND
AND COVERAGE OF SHOWERS SHOULD DECREASE FROM WEST TO EAST. SO...JUST
SOME SCATTERED RAIN AND SNOW SHOWERS AS TEMPERATURES COOL BEHIND THE
FRONT.
A DRYING TREND IS EXPECTED WEDNESDAY WITH DECREASING CLOUDS AS HIGH
PRESSURE BUILDS INTO THE REGION FROM CANADA AND THE GREAT LAKES. THE
COLD ADVECTION OVER OUR AREA SHOULD BE RELATIVELY WEAK...AND THE
CORE OF THE COLDEST AIR LOOKS TO STAY NORTH OF OUR REGION.
SO...HIGHS WEDNESDAY IN THE LOWER TO MID 50S...BUT SOME 40S IN
NORTHERN AREAS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LOOK FOR MAINLY MVFR CONDITIONS THIS AFTERNOON AT THE
TAF SITES...WITH OCCASIONAL REDUCTIONS TO IFR OR EVEN LIFR
DUE TO HEAVIER RAIN AND STRATUS.
LOW PRESSURE WILL TRACK THROUGH THE HUDSON VALLEY BRINGING
A QUICK SHOT OF MODERATE TO LOCALLY HEAVY RAIN THROUGH THIS EVENING.
IN ADDITION THERE WILL BE GUSTY SOUTH SURFACE WINDS AT
TIMES...ESPECIALLY AT KALB WHERE GUSTS COULD EXCEED 25KTS AT TIMES.
STEAD RAIN WILL TAPER TO SCATTERED SHOWERS THIS EVENING...BUT LOW
MVFR CONDITIONS...OCCASIONALLY DIPPING TO IFR...COULD LINGER THROUGH
AT LEAST THROUGH THE EVENING PEAK. A COLD FRONT WILL WORK ACROSS THE
TAF SITES...SHIFTING THE WIND TO THE WSW AND EVENTUALLY WNW LATER
THIS EVENING. THIS WIND WILL GENERALLY AVERAGE 10-15 KTS....BECOMING
GUSTY ON FRIDAY.
CONDITIONS SHOULD SLOWLY IMPROVE TO VFR BY MIDDAY FRIDAY AS DRIER
AIR SLOWLY WORKS IN. CIGS COULD PERSIST BUT RISE ABOVE THE 3000
AGL AGL LEVEL.
OUTLOOK...
THU NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA.
FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SN.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN...SLEET.
&&
.FIRE WEATHER...
WINDS WILL BE BE SUSTAINED BETWEEN 10 TO 15 KTS WITH GUSTS UP TO
25 KTS POSSIBLE IN THE HIGH TERRAIN DURING THE MORNING HOURS ON
THURSDAY...
IN-CONJUNCTION WITH THE WINDY CONDITIONS TO START THE DAY...RH
VALUES ARE EXPECTED TO REMAIN HIGH FOR THE NEXT FEW DAYS AS A MAIN
AREA OF LOW PRESSURE MOVES INTO THE REGION ON THURSDAY BRINGING SOME
MEASURABLE RAINFALL. THE ASSOCIATED COLD FRONT WITH THE
NORTHEASTWARD MOVING LOW PRESSURE SYSTEM WILL BRING CHANCES OF
STEADY RAINFALL THROUGH FRIDAY MORNING. WITH QPF AMOUNTS WELL OVER A
QUARTER OF AN INCH...FIRE WX CONCERNS WILL BE AT A MINIMUM HEADING
INTO THE NEXT COUPLE OF DAYS.
&&
.HYDROLOGY...
SEVERAL HOURS OF STEADY RAINFALL IS EXPECTED DURING THE DAY ON
THURSDAY. RAINFALL AMOUNTS LOOK TO BE HALF TO AROUND AN INCH OF
RAINFALL. THIS RAIN COULD CAUSE SOME SIGNIFICANT WITHIN BANK RISES
ON SOME CREEKS AND STREAMS LATE THURSDAY INTO EARLY FRIDAY. HOWEVER
NO FLOODING IS EXPECTED.
THERE COULD BE A LITTLE ADDITIONAL RAIN OR SNOW ON SATURDAY...
MAINLY SOUTH AND EAST OF ALBANY. THIS PRECIPITATION SHOULD
NOT IMPACT ADDITIONAL HYDROLOGICAL CONCERNS ON THIS AREA.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...HWJIV/LFM/WASULA
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...NAS
AVIATION...HWJIV/NAS/WASULA
FIRE WEATHER...LFM
HYDROLOGY...LFM
Hazardous weather outlook, Apr 7, 3:30 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EDT THU APR 7 2016
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
430 AM EDT THU APR 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN
MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 7, 11:56 AM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1256 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NNE LANDGROVE 43.29N 72.83W
04/07/2016 M0.5 INCH BENNINGTON VT COCORAHS
24 HOUR SNOWFALL.
0830 AM SNOW 2 SW INDIAN LAKE 43.76N 74.28W
04/07/2016 M1.0 INCH HAMILTON NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
&&
EVENT NUMBER ALY1601845
EVENT NUMBER ALY1601846
WASULASpecial weather statement, Apr 7, 2:10 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT THU APR 7 2016
NYZ038>040-047>049-051-058-063-082-072130-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE...
MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE...
DELANSON...DUANESBURG...SCHENECTADY...ROTTERDAM...WESTERLO...
ALTAMONT...BERNE...KNOX...PRESTON HOLLOW...HUNTER...
TANNERSVILLE...WINDHAM...PRATTSVILLE...ELLENVILLE...WOODSTOCK...
WEST HURLEY...WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN...
CAROGA LAKE
310 PM EDT THU APR 7 2016
...A PERIOD OF MODERATE TO HEAVY RAIN FOR THE MID TO LATE AFTERNOON...
RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY...AND THE NORTHERN AND EASTERN
CATSKILLS THROUGH 530 PM. RAINFALL RATES MAY APPROACH A HALF AN
INCH AN HOUR. TOTAL RAINFALL AMOUNTS MAY BE IN THE HALF INCH TO
INCH RANGE WHICH COMBINED WITH SNOW MELT WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS SOME POOR DRAINAGE FLOODING OF LOW
LYING AREAS.
TAW
Thunderstorm Wind, Albany
- When
- April 7, 2:55 PM EST
- Where
- Albany County, 0.94 mi SW of Guilderland Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.692, -73.985
As a result of thunderstorm winds, a large tree was uprooted and down across a driveway in Guilderland. A few other trees were ripped in half as well.
Thunderstorm Wind, Schenectady
- When
- April 7, 2:58 PM EST
- Where
- Schenectady County, 1.67 mi WSW of Wyatts to 1.38 mi S of Scotia Gay Vly Arpt
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.840, -74.030
A National Weather Service team investigated storm damage in Rotterdam Junction. The team determined that the damage was caused by a microburst. Most of the damage was to downed trees, with the majority of the trees being pines.
Thunderstorm Wind, Schenectady
- When
- April 7, 3:03 PM EST
- Where
- Schenectady County, 0.61 mi S of Schenectady
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.791, -73.918
A tree was downed on Elbert Street in Schenectady as a result of thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- April 7, 3:03 PM EST
- Where
- Schenectady County, 0.35 mi E of Schenectady
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.799, -73.913
Trees were downed due to thunderstorm winds near the Basketball Courts in Central Park in Schenectady.
Thunderstorm Wind, Schenectady
- When
- April 7, 3:03 PM EST
- Where
- Schenectady County, 0.81 mi SE of Scotia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.823, -73.957
Several trees and large tree limbs were downed on Schonowee Avenue in Scotia due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- April 7, 3:03 PM EST
- Where
- Schenectady County, 0.46 mi ENE of Schenectady
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.802, -73.912
A tree was downed at the Central Park Rose Garden in Schenectady due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- April 7, 3:04 PM EST
- Where
- Schenectady County, 0.67 mi S of Hawthorne Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.790, -73.873
A large tree was downed on Randall Road in Niskayuna due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- April 7, 3:05 PM EST
- Where
- Schenectady County, 1.74 mi SSW of Hawthorne Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.777, -73.883
Trees and wires were downed on Consaul Road in Niskayuna due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- April 7, 3:05 PM EST
- Where
- Schenectady County, 1.66 mi SE of Glenridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.851, -73.879
Multiple large tree limbs were downed at the intersection of Nott Road and Riverview Road in Rexford due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- April 7, 3:05 PM EST
- Where
- Schenectady County, 0.51 mi SW of Glenridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.864, -73.906
Trees were downed off Maple Ave in Glenville due to thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- April 7, 3:10 PM EST
- Where
- Rensselaer County, 1.14 mi E of Clinton Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.620, -73.728
A tree was downed on Ontario Avenue in the Hampton Manor section of East Greenbush due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- April 7, 3:17 PM EST
- Where
- Saratoga County, 1.11 mi S of Snake Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.984, -73.747
Trees and power lines were downed on Route 9P near Lake Avenue in the town of Malta due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- April 7, 3:21 PM EST
- Where
- Saratoga County, 1.57 mi ENE of Saratoga Spgs Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.058, -73.841
About 7 trees were uprooted on Dutchess Court in Saratoga Springs due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- April 7, 3:26 PM EST
- Where
- Saratoga County, 0.39 mi WSW of South Corinth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.198, -73.887
Trees and wires were downed on Atwell Road in the town of Corinth due to thunderstorm winds.
Thunderstorm Wind, Warren
- When
- April 7, 3:40 PM EST
- Where
- Warren County, 2.38 mi NNE of Hartman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.302, -73.752
Damage was reported on Glens Falls Mountain Road near the border of Queensbury and Lake Luzerne due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- April 7, 3:41 PM EST
- Where
- Saratoga County, 1.2 mi SSW of South Glens Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.283, -73.657
Damage was reported near Feeder Dam Road in Moreau due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- April 7, 3:41 PM EST
- Where
- Saratoga County, 1.69 mi N of Reynolds Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.275, -73.651
A tree was downed onto a house on Pine Valley Road in South Glens Falls due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- April 7, 3:41 PM EST
- Where
- Saratoga County, 0.79 mi NNW of Reynolds Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.260, -73.657
Trees were downed on Saratoga Road (US Route 9) in South Glens Falls due to thunderstorm winds.
Thunderstorm Wind, Warren
- When
- April 7, 3:43 PM EST
- Where
- Warren County, 0.68 mi SSE of Glens Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.311, -73.646
A tree was downed onto a car due to thunderstorm winds at the Crandall Library on Glen Street in Glens Falls.
Thunderstorm Wind, Warren
- When
- April 7, 3:44 PM EST
- Where
- Warren County, 0.54 mi NE of Glens Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.325, -73.642
A garage was pulled off its foundation and part of it was nearly 30 feet up a nearby tree due to thunderstorm winds on Fowler Avenue in Glens Falls. Several trees were also downed on the property as well.
Thunderstorm Wind, Warren
- When
- April 7, 3:44 PM EST
- Where
- Warren County, 0.23 mi ENE of Glens Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.321, -73.646
Damage occurred to a roof of a garage on Flandreaux Avenue in Glens Falls due to thunderstorm winds.
Thunderstorm Wind, Warren
- When
- April 7, 3:44 PM EST
- Where
- Warren County, 0.45 mi NE of Glens Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.325, -73.644
Numerous trees were downed and across Mac Arthur Drive in Glens Falls due to thunderstorm winds.
Thunderstorm Wind, Warren
- When
- April 7, 3:44 PM EST
- Where
- Warren County, 0.34 mi NE of Glens Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.324, -73.645
Two large pine trees fell on Lexington Avenue in Glens Falls due to thunderstorm winds. One of the trees fell on a home, but damage was not serious.
Thunderstorm Wind, Warren
- When
- April 7, 3:45 PM EST
- Where
- Warren County, 0.73 mi NNE of Glens Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.329, -73.642
Several trees and power lines were downed on Meadowbrook Drive in Queensbury due to thunderstorm winds. Trees fell on two homes and one car and a few of the trees were lying across the roadway. The road was closed between Ridge Street and Quaker Road due to the damage.
Thunderstorm Wind, Washington
- When
- April 7, 3:48 PM EST
- Where
- Washington County, 1.8 mi WSW of Vaughns Corners
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 43.372, -73.604
The siding of a house was damaged on Sanford Ridge Road in the town of Kingsbury due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, April 7, 20165 injured · $150,000 · EF2 · 3 events
- Winter Weather in Wisconsin, April 7, 20161 death · 1 event
- Damaging Winds in South Carolina, April 7, 2016$250,000 · 78 kt wind · 10 events
- Tornadoes in Florida, April 7, 2016$205,000 · EF0 · 3 events
- Coastal Flood in Maine, April 7, 2016$150,000 · 4 events
- Coastal Flood in New Hampshire, April 7, 2016$95,000 · 1 event
- Dust Storm in Arizona, April 7, 2016$30,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 7, 201653 kt wind · 22 events
- Damaging Winds in Maryland, April 7, 2016$13,000 · 52 kt wind · 14 events
- High Wind and Strong Wind in Massachusetts, April 7, 2016$17,000 · 52 kt wind · 8 events
- Damaging Winds in Pennsylvania, April 7, 2016$19,000 · 50 kt wind · 3 events
- Coastal Flood and High Wind in Maine, April 7 to 8, 201667 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621377, 621426, 621378, 621379, 621380, 621424, 621381, 621382, 621384, 621437, 621385, 621386, 621388, 621420, 621416, 621411, 621417, 621419, 621390, 621393, 621403, 621421, 621422, 621402, 621406.